Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 19, 2019, 1:45 PM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Apr 20, 2019, 2:00 PM MDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 1:45 PM MDT (19:45 UTC)
- In effect from
- Apr 20, 2019, 2:00 PM MDT
- Expired
- Apr 20, 2019, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:30 PM MDT | NON-TSTM WND GST 56 | 2 N Rodeo, NM | ELEV 4104 FT DRI |
| Apr 20, 4:55 PM MDT | NON-TSTM WND GST 50 | 20 Wnw Tularosa, NM | ELEV 4055 FT WSMR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3264 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS84 KEPZ 191945 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 145 PM MDT Fri Apr 19 2019 ...CRITICAL FIRE WEATHER CONDITIONS RETURN FOR SATURDAY... .An upper level disturbance will move across southern New Mexico on Saturday bringing with it gusty west-southwest winds. These winds will combine with very dry conditions with relative humidities falling into the single digits to lower teens to create critical fire weather conditions. TXZ056-192045- /O.CAN.KEPZ.FW.A.0005.190420T2000Z-190421T0300Z/ TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 145 PM MDT Fri Apr 19 2019 The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch. Winds will not reach critical criteria over Hudspeth county, therefore the Fire Weather Watch has been cancelled. $$ NMZ110>113-TXZ055-201400- /O.UPG.KEPZ.FW.A.0005.190420T2000Z-190421T0300Z/ /O.NEW.KEPZ.FW.W.0008.190420T2000Z-190421T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 145 PM MDT Fri Apr 19 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...West-southwest at 20 to 25 mph with gusts to 35 mph. * HUMIDITY...6 to 12 percent. * HIGHEST THREAT...is located along and west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
2 follow-up statements
053 WWUS84 KEPZ 201314 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 714 AM MDT Sat Apr 20 2019 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... .An upper level disturbance will move across southern New Mexico on Saturday bringing with it gusty west-southwest winds. Above normal temperatures will combine with very dry air with relative humidities falling into the single digits to lower teens to create critical fire weather conditions. NMZ110>113-TXZ055-202030- /O.CON.KEPZ.FW.W.0008.190420T2000Z-190421T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 714 AM MDT Sat Apr 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * WIND...West-southwest at 20 to 25 mph with gusts to 35 mph. * HUMIDITY...6 to 12 percent. * HIGHEST THREAT...Portions of southwest New Mexico along and west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Dennhardt
811 WWUS84 KEPZ 202017 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 217 PM MDT Sat Apr 20 2019 ...CRITICAL FIRE WEATHER CONDITIONS THIS EVENING... .An upper level disturbance moving across southern New Mexico this evening has increased wind speeds and dropping RH into the single digits. Above normal temperatures will combine with very dry air and strong winds to create critical fire weather conditions. NMZ110>113-TXZ055-210300- /O.CON.KEPZ.FW.W.0008.000000T0000Z-190421T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 217 PM MDT Sat Apr 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * WIND...West-southwest at 20 to 25 mph with gusts to 35 mph. * HUMIDITY...6 to 12 percent. * HIGHEST THREAT...Portions of southwest New Mexico along and west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Dennhardt
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 5:15 AM MDT, 8 hours 30 minutes earlier.
Area forecast discussion, Apr 19, 5:15 AM MDT, 8 hours 30 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
515 AM MDT Fri Apr 19 2019
.SYNOPSIS...
For today we will have our high temperatures a few degrees warmer
than Thursday's highs under mostly sunny skies. The weekend will
be warm and windy both Saturday and Sunday. For next Tuesday and
Wednesday we will see a slight chance for rain with cooler
temperatures.
&&
.DISCUSSION...
One nice day and then we become more unsettled as a string of
upper level troughs moves across the region. For today a short
wave ridge will move across New Mexico. this ridge will warm us a
few degrees from yesterday's highs, keep our skies clear and our
winds generally light. But this upper level ridge won't last long
and it will move off to our east. In its wake will be, not one,
not two, but three upper level troughs to move across the region.
The first trough will be weak as it move across southern Colorado
on Saturday, but it will be enough to give us windy conditions by
the afternoon hours. The winds should stay below advisory levels
(25 to 35 mph) for Saturday afternoon, but may be strong enough to
mess with any outdoor cookout plans you may have.
On Sunday the second upper level trough will move across southern
Colorado. This second system, like the first will be too far
north to give us any precipitation chances, but it will give us
some windy conditions on Sunday afternoon, but not quite as windy
as Saturday. Temperatures on Saturday will be 8 to 10 degrees
above average and then Sunday's highs be 3 to 5 degrees above
average. On Monday a southwest upper level flow will develop as we
wait for the next upper level system. This southwest flow will
keep our highs a few degrees above average. Then on Tuesday as a
stronger upper level system approaches the region from the west
and back door cold front will approach the area from the east.
These two features will bring a chance of rain to area mountains
on Tuesday night and across much of the region on Wednesday before
we dry out on Thursday. High temperatures Tuesday and Wednesday
will run a few degrees below average, before warming a couple
degrees on Thursday.
&&
.AVIATION...Valid 19/12Z-20/12Z
VFR conditions expected for the next 24 hours. An upper level
ridge will keep our skies clear and our winds light through
Saturday morning. Ceilings will be unlimited today and our winds
will be from the southeast at less than 10 knots, 10006KT
&&
.FIRE WEATHER...
We will see a warm and relatively calm day today as an area of
upper level high pressure moves across New Mexico. But that upper
level ridge will quickly move off and following close behind will
be a series of upper level storm systems. The first two systems
on Saturday and Sunday won't give us much chances for rain, but
they will give us windy conditions both Saturday and Sunday. On
Saturday we will be very dry with min RH's near or a little below
10%, but we will see slightly higher min RH's on Sunday. Red
Flag conditions are likely by Saturday afternoon and so a fire
weather watch is in effect for Saturday. By Sunday we will see a
little less winds and slight increase in moisture, so we will be
near Red Flag conditions on Sunday afternoon. Monday will be a
quiet day, before the next upper level storm system moves into the
area and combines with a back door cold front to give us a chance
for rain with a little cooler weather for Tuesday and Wednesday.
By Wednesday min RH's across the area will creep a little above
15%
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 83 57 90 64 / 0 0 0 0
Sierra Blanca 77 51 87 59 / 0 0 0 0
Las Cruces 80 51 86 56 / 0 0 0 0
Alamogordo 79 52 88 56 / 0 0 0 0
Cloudcroft 58 40 65 44 / 0 0 0 0
Truth or Consequences 80 52 85 56 / 0 0 0 0
Silver City 75 50 77 50 / 0 0 0 0
Deming 81 48 87 52 / 0 0 0 0
Lordsburg 82 50 84 50 / 0 0 0 0
West El Paso Metro 82 58 89 63 / 0 0 0 0
Dell City 81 49 92 58 / 0 0 0 0
Fort Hancock 86 55 95 63 / 0 0 0 0
Loma Linda 76 54 84 58 / 0 0 0 0
Fabens 84 57 92 63 / 0 0 0 0
Santa Teresa 81 52 88 59 / 0 0 0 0
White Sands HQ 80 57 87 61 / 0 0 0 0
Jornada Range 79 50 86 55 / 0 0 0 0
Hatch 82 49 87 55 / 0 0 0 0
Columbus 84 52 88 56 / 0 0 0 0
Orogrande 79 52 87 57 / 0 0 0 0
Mayhill 69 44 77 50 / 0 0 0 0
Mescalero 68 43 75 47 / 0 0 0 0
Timberon 65 40 73 47 / 0 0 0 0
Winston 75 40 78 45 / 0 0 0 0
Hillsboro 79 50 83 52 / 0 0 0 0
Spaceport 79 47 85 53 / 0 0 0 0
Lake Roberts 77 42 78 43 / 0 0 0 0
Hurley 77 47 80 48 / 0 0 0 0
Cliff 83 42 84 45 / 0 0 0 0
Mule Creek 79 49 79 49 / 0 0 0 0
Faywood 76 49 80 50 / 0 0 0 0
Animas 84 50 85 51 / 0 0 0 0
Hachita 83 46 85 51 / 0 0 0 0
Antelope Wells 84 50 84 51 / 0 0 0 0
Cloverdale 80 52 79 50 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Saturday afternoon through Saturday
evening for NMZ110>113.
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for TXZ055-056.
&&
BriceHazardous weather outlook, Apr 19, 6:52 AM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 652 AM MDT Fri Apr 19 2019 NMZ401>417-TXZ418>424-201300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 652 AM MDT Fri Apr 19 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday and Sunday we will see winds of 20 to 30 mph both afternoons. Then on Tuesday an approaching upper level storm system will combine with a back door cold front to give us a chance for rain and some thunderstorms Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.